Alert archive / Texas / Heat Advisories in 2021
Heat Advisory 1, NWS Amarillo, TX
NWS Amarillo, TX issued this heat advisory at Jun 9, 2021, 2:40 AM CDT for Collingsworth County, Randall County, Texas. It took effect at Jun 9, 2021, 1:00 PM CDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Jun 9, 2021, 2:40 AM CDT (07:40 UTC)
- In effect from
- Jun 9, 2021, 1:00 PM CDT
- Expired
- Jun 9, 2021, 6:00 PM CDT
- In force
- 5 hr
- Issued by
- NWS Amarillo, TX
Counties Collingsworth County, TX, Randall County, TX
The radar
The Amarillo radar (KAMA), 64 km from the middle of the area, began a volume at 07:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 7.7 hours before the alert went out and 63 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1728 J/kg
- Mixed-layer CIN
- -50 J/kg
- Mixed-layer LCL
- 2070 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 105 m²/s²
- 0-3 km storm-relative helicity
- 331 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.4
The text
As transmitted.
658 WWUS74 KAMA 090740 NPWAMA URGENT - WEATHER MESSAGE National Weather Service Amarillo TX 240 AM CDT Wed Jun 9 2021 TXZ317-091600- /O.NEW.KAMA.HT.Y.0001.210609T1800Z-210609T2300Z/ Palo Duro Canyon- Including the cities of Palo Duro Canyon State Park 240 AM CDT Wed Jun 9 2021 ...HEAT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 6 PM CDT THIS EVENING... * WHAT...High temperature up to 105 degrees is expected. * WHERE...Palo Duro Canyon State Park. * WHEN...From 1 PM this afternoon to 6 PM CDT this evening. * IMPACTS...Hot temperatures may cause heat illnesses. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take extra precautions when outside. Wear lightweight and loose fitting clothing. Try to limit strenuous activities to early morning or evening. Take action when you see symptoms of heat exhaustion and heat stroke. && $$ Ward
3 follow-up statements
735 WWUS74 KAMA 091504 NPWAMA URGENT - WEATHER MESSAGE National Weather Service Amarillo TX 1004 AM CDT Wed Jun 9 2021 TXZ317-092300- /O.CON.KAMA.HT.Y.0001.210609T1800Z-210609T2300Z/ Palo Duro Canyon- Including the cities of Palo Duro Canyon State Park 1004 AM CDT Wed Jun 9 2021 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING... * WHAT...High temperature near 105 degrees is expected this afternoon. * WHERE...Palo Duro Canyon County. * WHEN...Until 6 PM CDT this evening. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Take extra precautions when outside. Wear lightweight and loose fitting clothing. Try to limit strenuous activities to early morning or evening. Take action when you see symptoms of heat exhaustion and heat stroke. && $$ Guerrero
303 WWUS74 KAMA 091838 NPWAMA URGENT - WEATHER MESSAGE National Weather Service Amarillo TX 138 PM CDT Wed Jun 9 2021 TXZ020-092300- /O.EXA.KAMA.HT.Y.0001.000000T0000Z-210609T2300Z/ Collingsworth- Including the cities of Samnorwood, Dozier, Lutie, and Wellington 138 PM CDT Wed Jun 9 2021 ...HEAT ADVISORY IN EFFECT UNTIL 6 PM CDT THIS EVENING... * WHAT...High temperature near 110 degrees is expected this afternoon. * WHERE...Collingsworth County. * WHEN...Until 6 PM CDT this evening. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Take extra precautions when outside. Wear lightweight and loose fitting clothing. Try to limit strenuous activities to early morning or evening. Take action when you see symptoms of heat exhaustion and heat stroke. && $$ TXZ317-092300- /O.CON.KAMA.HT.Y.0001.000000T0000Z-210609T2300Z/ Palo Duro Canyon- Including the cities of Palo Duro Canyon State Park 138 PM CDT Wed Jun 9 2021 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING... * WHAT...High temperature near 105 degrees is expected this afternoon. * WHERE...Palo Duro Canyon County. * WHEN...Until 6 PM CDT this evening. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Take extra precautions when outside. Wear lightweight and loose fitting clothing. Try to limit strenuous activities to early morning or evening. Take action when you see symptoms of heat exhaustion and heat stroke. && $$ Guerrero
669 WWUS74 KAMA 091901 CCA NPWAMA URGENT - WEATHER MESSAGE...CORRECTED National Weather Service Amarillo TX 201 PM CDT Wed Jun 9 2021 TXZ020-092300- /O.COR.KAMA.HT.Y.0001.000000T0000Z-210609T2300Z/ Collingsworth- Including the cities of Samnorwood, Dozier, Lutie, and Wellington 201 PM CDT Wed Jun 9 2021 ...HEAT ADVISORY IN EFFECT UNTIL 6 PM CDT THIS EVENING... * WHAT...Heat index values near 110 are expected this afternoon. * WHERE...Collingsworth County. * WHEN...Until 6 PM CDT this evening. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Take extra precautions when outside. Wear lightweight and loose fitting clothing. Try to limit strenuous activities to early morning or evening. Take action when you see symptoms of heat exhaustion and heat stroke. && $$ TXZ317-092300- /O.CON.KAMA.HT.Y.0001.000000T0000Z-210609T2300Z/ Palo Duro Canyon- Including the cities of Palo Duro Canyon State Park 201 PM CDT Wed Jun 9 2021 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING... * WHAT...High temperature near 105 degrees is expected this afternoon. * WHERE...Palo Duro Canyon County. * WHEN...Until 6 PM CDT this evening. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Take extra precautions when outside. Wear lightweight and loose fitting clothing. Try to limit strenuous activities to early morning or evening. Take action when you see symptoms of heat exhaustion and heat stroke. && $$ Guerrero
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this heat advisory went out at Jun 9, 12:44 AM CDT, 1 hour 56 minutes earlier.
Area forecast discussion, Jun 9, 12:44 AM CDT, 1 hour 56 minutes before
Area Forecast Discussion National Weather Service Amarillo TX 1244 AM CDT Wed Jun 9 2021 .AVIATION...06z TAF Cycle... Amendments may be needed in the TAF cycle as there is a small possibility for low stratus to form (very shallow and brief fog also can't be ruled out) through about 13z this morning. KGUY has the highest potential for needing an amendment. Otherwise, VFR should prevail. Winds will be out of the southeast at 10 to 15 knots, but a weak frontal boundary will shift winds to the north at KGUY and KDHT later today (wind shift may not make it to KAMA). Ward && .PREV DISCUSSION... /Issued 644 PM CDT Tue Jun 8 2021/ AVIATION... For the 00Z TAFs, any low clouds that develop late tonight are forecast to remain east of the terminal sites at this time. Therefore, VFR conditions are expected at the terminal sites through late Wednesday afternoon. 02 PREV DISCUSSION... /Issued 203 PM CDT Tue Jun 8 2021/ SHORT TERM...Today through Thursday... The heat is on. Each passing day through Thursday, temperatures will get warmer as the days progress. Dry conditions are also expected to continue through Thursday. A SSW-NNE tilted ridge, with its axis currently over far west Texas will slowly build northward and move eastward through the middle of the week. As the ridge moves closer to the Panhandles, large scale subsidence will be more influential over the Panhandles aloft which will transition to the surface in- conjunction with gradual H500 height rises. Steady increase of WAA H850 values will also increase through Thursday topping out in the 34-36C range by Thursday. This will result in high temperatures tomorrow ranging from the upper 90s to 103 range, with highs up to 106 for PDC. The only factor that could really limit the heat potential tomorrow will be the low level moisture return on the eastern side of the Panhandles with more of a SSE surface wind. Especially if clouds remain longer than anticipated in-conjunction with Tds in the 60s and the eastward progression of the dryline mixed out is limited. Upper 90s will be in the eastern Panhandles and 100-103 range is for the central and western Panhandles. Thursday will be the hottest day on the week with the dryline expected to mix out into the eastern Panhandles with southwesterly surface winds. High temperatures on Thursday are expected to range from 99-105 across all of the Panhandles with values as high as 108 possibly for PDC. Heat headlines maybe needed for PDC tomorrow, but more likely on Thursday. Some of the 08/12Z model hi-res model guidance is hinting at some convection developing along the dryline tomorrow afternoon. Highest chances is well south of the Panhandles along the dryline near Lubbock. Although we have abundant instability aloft, weak shear and a cap in place under large scale subsidence should keep the Panhandles dry. Did place a 10 POP for Collingsworth County tomorrow afternoon which could have the very slight chance of a shower or storm, if shear is stronger than forecasted. Meccariello LONG TERM...Thursday night through Monday night... A prominent upper level ridge will start to break down late Thursday as a trough traverses the Great Basin and northern Inner Mountain West. The ridge will stay over the FA but will not be as robust. This will allow for surface winds to turn to the north behind a front and start a cooling trend in daytime highs Friday through Monday. By Sunday, Monday, and Tuesday, daytime temperatures will be near normal. Higher dewpoints in the 50s to 60s will return to most, if not all the area by Friday night. This will keep the overnight low around the lower 60s. The extended forecast is looking mostly dry with the exception of some slight chance PoPs each evening from Saturday through Monday. Each evening from Saturday on, will pose a slight chance for thunderstorms as models hint at perturbations in the H5 flow (north to northwest flow aloft), combined with some moisture advection at H7. There is quite a bit of instability especially in the far eastern Panhandles during this time as well. The question will be how much CIN is also present and will there be enough lift from said perturbations to get storms going. Severe thunderstorms cannot be ruled out, because if they do get going they have the potential to become severe. As the upper level ridge rebuilds, more towards the Four Corners late in the extended, flow aloft will be northerly to northwest with surface winds to the south and southeast will at least create some directional shear to work with despite the weak upper level winds. Will have to wait for short term, high resolution models, to start covering these days, in order to get a better idea of the severe potential and even precip potential for that matter. Hoffeditz && .AMA Watches/Warnings/Advisories... TX...None. OK...None. && 7/99
Hazardous weather outlook, Jun 8, 2:05 PM CDT, 12 hours 35 minutes before
Hazardous Weather Outlook National Weather Service Amarillo TX 205 PM CDT Tue Jun 8 2021 OKZ001>003-TXZ001>020-317-090715- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- Palo Duro Canyon- 205 PM CDT Tue Jun 8 2021 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...This Afternoon and Tonight. Hazardous weather is not expected. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Heat headlines may be needed on Wednesday and Thursday for Palo Duro Canyon State Park. Thunderstorms are possible Saturday through Monday, mainly favoring the evening and overnight hours. A few storms may become severe with large hail and damaging winds being the primary threat. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.